Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 178, NWS Goodland, KS

June 27, 2014Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2014, 3:55 PM MDT for Sherman County, Wallace County, Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 3:55 PM MDT (21:55 UTC)
Expired
Jun 27, 2014, 5:00 PM MDT
In force
65 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 17 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:00 PM MDTHAIL 1Weskan, KSA FEW NICKEL TO QUARTER SIZE STONES. STRONG WINDS AFTER. ONLY TRACE OF RAIN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:47 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KGLD 272155
SVRGLD
KSC181-199-272300-
/O.NEW.KGLD.SV.W.0178.140627T2155Z-140627T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 500 PM MDT

* AT 354 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BONNY RESERVOIR TO KANORADO TO WESKAN...AND MOVING
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WESKAN...RULETON...SHARON SPRINGS AND GOODLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3956 10205 3957 10204 3957 10169 3921 10160
      3880 10160 3873 10205
TIME...MOT...LOC 2155Z 261DEG 22KT 3954 10214 3928 10200
          3885 10200

HAIL...1.00IN
WIND...60MPH

$$

LOCKHART
3 follow-up statements
967 
WWUS53 KGLD 272220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT FRI JUN 27 2014

KSC181-199-272300-
/O.CON.KGLD.SV.W.0178.000000T0000Z-140627T2300Z/
SHERMAN KS-WALLACE KS-
420 PM MDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WALLACE AND WESTERN SHERMAN COUNTIES UNTIL 500 PM MDT...

AT 417 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF HALE TO RULETON TO 6 MILES NORTHWEST
OF SHARON SPRINGS...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS AND GOODLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3879 10205 3956 10205 3957 10169 3921 10160
      3886 10160
TIME...MOT...LOC 2220Z 260DEG 24KT 3959 10194 3935 10179
          3897 10179

HAIL...1.00IN
WIND...60MPH

$$

LOCKHART
732 
WWUS53 KGLD 272238
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT FRI JUN 27 2014

KSC181-199-272300-
/O.CON.KGLD.SV.W.0178.000000T0000Z-140627T2300Z/
SHERMAN KS-WALLACE KS-
438 PM MDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WALLACE AND CENTRAL SHERMAN COUNTIES UNTIL 500 PM MDT...

AT 436 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF WHEELER TO GOODLAND TO 13 MILES
NORTHWEST OF WALLACE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SHERMAN AND EXTREME NORTHERN WALLACE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 10184 3927 10184 3956 10196 3957 10169
      3921 10160 3894 10160
TIME...MOT...LOC 2237Z 231DEG 26KT 3956 10172 3934 10166
          3909 10169

HAIL...1.00IN
WIND...60MPH

$$

LOCKHART
544 
WWUS53 KGLD 272255
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT FRI JUN 27 2014

KSC181-199-272306-
/O.EXP.KGLD.SV.W.0178.000000T0000Z-140627T2300Z/
SHERMAN KS-WALLACE KS-
455 PM MDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALLACE AND
CENTRAL SHERMAN COUNTIES WILL EXPIRE AT 500 PM MDT/600 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3894 10184 3927 10184 3956 10196 3957 10169
      3921 10160 3894 10160
TIME...MOT...LOC 2256Z 231DEG 26KT 3965 10158 3943 10152
          3918 10155

$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:31 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 27, 1:31 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT FRI JUN 27 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 131 PM MDT FRI JUN 27 2014

ACTIVE EVENING/OVERNIGHT PERIOD EXPECTED FOR THE AREA FOR
CONVECTION. CURRENTLY THIS AFTERNOON...SURFACE LOW OVER SE
COLORADO COMBINED WITH INVERTED TROUGH(DRYLINE) EXTENDING
NORTHWARD TOWARDS SOUTHERN WYOMING. THUNDER HAS BEEN FIRING UP
ALONG THIS BOUNDARY PROMPTING THE ISSUANCE OF A SEVERE
THUNDERSTORM WATCH FOR EASTERN COLORADO. THIS TROUGH WILL BEGIN TO
SHIFT SLOWLY EAST THROUGH THE OVERNIGHT HOURS.

MODEL CONVECTIVE PARAMETERS CONTINUE TO SUGGEST SEVERE POTENTIAL
THROUGH MUCH OF THE EVENING HOURS AND WITH THE MOVEMENT OF TROUGH
INTO WESTERN KANSAS...THE POTENTIAL FOR TORNADO DEVELOPMENT
INCREASES WITH INCREASING SHEAR ENVIRONMENT. HAVE CONTINUED MENTION
OF SEVERE WORDING IN FORECAST FOR LARGE HAIL/WINDS. KANSAS ZONES
COULD SEE THE ISSUANCE OF A TORNADO WATCH LATER THIS AFTERNOON WITH
SPC GUIDANCE SHOWING GOOD CHANCE FOR.

ALONG WITH THE CHANCE FOR SEVERE WEATHER TONIGHT...WITH COME THE
CHANCE FOR FLOODING CONDITIONS WITH EXPECTED HEAVY RAINFALL. PW/S
ARE WELL OVER AN INCH AND WITH THE MOVEMENT OF STORMS WITH
TROUGH...AREAS HAVE POTENTIAL FOR LOCALIZED 1-2" AMOUNTS IN A SHORT
TIME. SOME TRAINING OF STORMS COULD LEAD TO HIGHER AMOUNTS. WILL
HAVE TO BE MONITORED LATER FOR ANY FLASH FLOODING POTENTIAL...
ESPECIALLY IN EASTERN PORTIONS OF THE CWA TOWARDS MORNING.

TEMPERATURES IN THE OVERNIGHT PERIOD WILL CONSIST OF MOIST AND HUMID
CONDITIONS FOR ALL KANSAS ZONES UNTIL THE SYSTEM SHIFTS EASTWARD.
LOOKING FOR OVERNIGHT LOWS TO RANGE FROM MID 50S WEST THROUGH THE
LOWER 60S EAST AND WILL BE DEPENDENT ON WHEN DRIER AIR WORKS INTO
AREA(INDICATIVE OF LOW DEWPTS OVER WESTERN COLORADO). WINDS IN THE
EXTENDED WILL GENERALLY REMAIN ESE OVER THE REGION UNTIL TROUGH
PASSES. LOOKING FOR 5 TO 15 MPH CLOSE TO TROUGH AND INCREASING 15 TO
30 MPH TO EASTERN ZONES. AFTER TROUGH PASSAGE...SHIFT TO WNW FLOW
5-15MPH.

GOING INTO SATURDAY...SLOW MOVEMENT OF BROAD UPPER TROUGH ACROSS
EASTERN PORTIONS OF KANSAS DURING THE MORNING HOURS...WILL ALLOW
FOR SOME -RW/-TRW TO PERSIST BEFORE SLOWLY CLEARING OUT OVER
EASTERN PORTIONS OF THE CWA. HAVE CONTINUED A MENTION OF SLIGHT
CHANCE FOR PRECIPITATION THERE BEFORE EXITING BY MIDDAY. SURFACE
RIDGE AND UPPER ZONAL FLOW BEHIND THIS TROUGH WILL PROVIDE AREA
FOR A DECENT DAY WITH STRONG SUBSIDENCE AND NORTHWEST FLOW 10-20
MPH. WITH LINGERING CLOUD COVER POTENTIAL FOR EASTERN PORTIONS OF
THE FORECAST AREA DURING THE MORNING HOURS TEMPERATURES SLOW TO
INCREASE AFTER SUNRISE BUT WILL STAY JUST UNDER GUIDANCE KEEPING
AREA IN MID 80S FOR HIGH TEMPERATURES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1239 PM MDT FRI JUN 27 2014

ZONAL FLOW IS FORECAST FOR SATURDAY NIGHT WITH A POSSIBLE EMBEDDED
WEAK SHORTWAVE...BUT LOW LEVELS WILL BE VERY DRY WITH DEW POINTS
ONLY IN THE 40S IN THE EVENING...THOUGH THEY DO INCREASE AFTER
MIDNIGHT ESPECIALLY IN THE SOUTHEAST. A WEAK LLJ OF AROUND 30KTS
IS FORECAST TO DEVELOP ON 315K SURFACE OVERNIGHT WITH RESULTANT
MOISTURE ADVECTION. DESPITE SOME DECENT ELEVATED CAPE UP TO 2000
J/KG...CIN IS FORECAST TO BE 50-100 J/KG FOR PARCELS ORIGINATING
AROUND 800MB WHICH WOULD BE SUFFICIENT TO CAP ELEVATED CONVECTION.
MODELS ARE DRY SO WILL KEEP IT THAT WAY FOR NOW.

ZONAL FLOW CONTINUES ON SUNDAY AROUND BROAD BASE OF THE MAIN
TROUGH IN THE NORTHERN PLAINS. A DISTURBANCE ROTATING THROUGH THE
FLOW SUNDAY AFTERNOON/EVENING WILL HAVE PLENTY OF MOISTURE TO WORK
WITH IN THE EASTERN FORECAST AREA...WITH VERY UNSTABLE CONDITIONS AND
DEEP LAYER SHEAR ON THE ORDER OF 40KTS. ONLY THE NAM PAINTS ANY
PRECIPITATION AT THIS POINT...BUT IF ANYTHING GETS GOING PARAMETERS
SUGGEST SUPERCELLS WOULD BE POSSIBLE...MAINLY EAST OF A MCCOOK TO
TRIBUNE LINE.

AFOREMENTIONED SYSTEM WILL WORKS ITS WAY EASTWARD ALONG THE
US/CANADA BORDER EARLY NEXT WEEK AS RIDGE BUILDS OVER THE NORTHERN
ROCKIES. THE LOCAL AREA WILL BE UNDER NORTHWEST FLOW ALOFT EARLY
IN THE WEEK BETWEEN THOSE TWO FEATURES. A SURFACE FRONT WILL
SETTLE INTO THE SOUTHERN PLAINS ON MONDAY WITH POST FRONTAL
UPSLOPE REGIME IN THE HIGH PLAINS. ANY WEAK DISTURBANCE IN THE
NORTHWEST FLOW ALOFT SHOULD BE ENOUGH FOR THUNDERSTORMS TO DEVELOP
IN THIS PATTERN...SLIGHTLY FAVORING THE SOUTHERN PART OF THE AREA
WHERE THE SURFACE FRONT COULD BE LURKING...ESPECIALLY ON TUESDAY
AS IT TRIES TO RETURN NORTH AS A WARM FRONT. HOWEVER...THAT FRONT
WASHES OUT BY MID WEEK WITH PRECIPITATION CHANCES BECOMING TIED TO
WEAK DISTURBANCES ROTATING OUT OF THE CENTRAL ROCKIES OVER THE TOP
OF THE RIDGE AND MOIST SOUTHEASTERLY FLOW AT THE SURFACE. THE
RIDGE IS FORECAST TO GRADUALLY BUILD NORTHWARD TOWARDS THE END OF
THE LONG TERM PERIOD AND MAY EVENTUALLY GET CLOSE ENOUGH TO CAP
CONVECTION.

TEMPERATURES WILL BE ABOVE NORMAL ON SUNDAY...NEAR NORMAL ON
MONDAY...BELOW NORMAL TUESDAY AND WEDNESDAY BEHIND THE
FRONT...THEN GRADUALLY WARM BACK TO NEAR AND ABOVE NORMAL TOWARDS
THE END OF THE WEEK UNDER THE RIDGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1103 AM MDT FRI JUN 27 2014

FOR KGLD...MAINLY VFR CONDITIONS THRU FORECAST PERIOD WITH GENERAL
SCT025 SCT200. FROM 20Z THIS AFTERNOON THRU 03Z SAT...TRW WILL BE
DEVELOPING IN THE VICINITY W/ BEST CHANCES LIKELY AFT 00Z SAT...WITH
CEILINGS AROUND BKN050. VRB05KT THROUGH 20Z...THEN BECOMING SSE
15-30KTS. WINDS DO SHIFT TO WNW 10-15KTS BY 03Z SATURDAY.

FOR KMCK...LOOKING FOR MAINLY VFR CONDITIONS THRU FORECAST PERIOD
WITH GENERAL SCT025 SCT200. SOME MVFR CEILINGS AROUND BKN015
THROUGH 20Z. FROM 21Z THIS AFTERNOON THRU 04Z SAT...TRW WILL BE
DEVELOPING IN THE VICINITY W/ BEST CHANCES LIKELY AFT 01Z
SAT...WITH CEILINGS AROUND BKN050. VRB05KT THROUGH 21Z...THEN
BECOMING SSE 15-25KTS. WINDS DO SHIFT TO WNW 10-15KTS BY 04Z
SATURDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...024
AVIATION...JN
Hazardous weather outlook, Jun 27, 10:08 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1008 AM MDT FRI JUN 27 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1008 AM MDT FRI JUN 27 2014 /1108 AM CDT FRI JUN 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS LIKELY BY MID TO LATE
AFTERNOON EAST OF THE COLORADO BORDER AS A VOLATILE ENVIRONMENT
SETS UP. SUPERCELL THUNDERSTORMS CAPABLE OF SIGNIFICANT HAIL TO
THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS TO 70 MPH AND
TORNADOES ARE EXPECTED. FOR EAST COLORADO...STRONG TO SEVERE
THUNDERSTORMS ARE STILL EXPECTED WITH LARGE HAIL TO THE SIZE OF
PING PONG BALLS AND DAMAGING WINDS TO 60 MPH AS THE MAIN THREATS.
STORMS CONTINUE INTO THE EVENING AND SHOULD EXIT THE REGION EARLY
SATURDAY MORNING. IN ADDITION TO THE THREAT OF SEVERE WEATHER...
SLOW STORM MOVEMENTS MAY LEAD TO VERY HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED HEAVY RAIN
RECENTLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NORTH
AND EAST OF A LINE FROM BENKELMAN NEBRASKA TO HOXIE KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 27, 3:10 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT FRI JUN 27 2014

COZ092-KSZ027-272145-
CHEYENNE COUNTY-WALLACE-
310 PM MDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ARAPAHOE...MOVING NORTHEAST
AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3904 10255 3905 10167 3871 10170 3870 10252
TIME...MOT...LOC 2111Z 224DEG 15KT 3894 10223

LOCKHART
Local storm report, Jun 27, 3:33 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 S SHARON SPRINGS      38.85N 101.75W
06/27/2014  M1.00 INCH       WALLACE            KS   STORM CHASER

            HAIL FALLING NOW AND COVERING THE GROUND.

&&

JJM
Local storm report, Jun 27, 3:44 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             2 NW ARAPAHOE           38.87N 102.20W
06/27/2014  E1.00 INCH       CHEYENNE           CO   PUBLIC

            SOME STONES NICKEL TO QUARTER SIZE...MOST SMALLER. HAS
            BEEN GOING ON FOR PAST 15 MINUTES.

&&

JJM
Local storm report, Jun 27, 3:47 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 N ARAPAHOE            38.86N 102.17W
06/27/2014  E1.75 INCH       CHEYENNE           CO   PUBLIC

&&

024
Local storm report, Jun 27, 3:51 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 W SHARON SPRINGS      38.90N 101.80W
06/27/2014  M1.25 INCH       WALLACE            KS   STORM CHASER

0349 PM     HAIL             1 N SHARON SPRINGS      38.90N 101.75W
06/27/2014  E1.00 INCH       WALLACE            KS   STORM CHASER

            INTERMITTENT PERIODS OF DIME TO NICKEL SIZE HAIL WITH
            SOME QUARTERS MIXED IN WHILE DRIVING ON KS-27.

&&

JJM
Local storm report, Jun 27, 3:53 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FUNNEL CLOUD     5 W WESKAN              38.86N 102.05W
06/27/2014                   WALLACE            KS   STORM CHASER

            LONG SKINNY FUNNEL LASTED ONE MINUTE. VIA SPOTTERNETWORK.

&&

JJM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:44 PM MDTSevere Thunderstorm WarningGLDWallace61 min
Jun 26, 10:38 PM MDTSpecial Weather StatementGLDCheyenne, Sherman12 min
Jun 26, 10:46 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman, Wallace59 min
Jun 26, 11:54 PM MDTSpecial Weather StatementGLDRawlins36 min
Jun 27, 12:28 AM MDTSpecial Weather StatementGLDRawlins62 min
Jun 27, 1:28 AM MDTSpecial Weather StatementGLDDecatur, Rawlins47 min
Jun 27, 2:15 AM MDTFlash Flood WarningGLDDecatur, Rawlins4 hr
Jun 27, 3:10 PM MDTSpecial Weather StatementGLDWallace35 min
Jun 27, 3:34 PM MDTSevere Thunderstorm WarningGLDWallace41 min
Jun 27, 3:36 PM MDTFlash Flood WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more10 hr
Jun 27, 4:32 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins28 min
Jun 27, 4:46 PM MDTTornado Warning Tornado observedGLDSherman16 min
Jun 27, 4:47 PM MDTTornado Warning Tornado observedGLDThomas28 min
Jun 27, 4:57 PM MDTSevere Thunderstorm WarningGLDRawlins63 min
Jun 27, 5:03 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins42 min
Jun 27, 5:06 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.